Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 114, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 23, 2010, 5:07 AM CDT for 6 counties in Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2010, 5:07 AM CDT (10:07 UTC)
- Expired
- Jun 23, 2010, 5:50 AM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 53 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 1:29 AM CDT | Tornado Watch | SPC | 7 hr |
| Jun 23, 3:38 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:27 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 23, 3:27 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT WED JUN 23 2010
.SYNOPSIS...
00Z UA ANALYSIS HAS A LLJ RUNNING FROM THE SOUTHERN PLAINS INTO
EASTERN NEBRASKA. H85 DEW POINTS WERE IN THE MID AND UPPER TEENS
WITH AN AREA OF LOW 20 DEW POINTS FROM EASTERN NEBRASKA INTO
NORTHWEST IOWA. RADAR/SATELLITE TRENDS SHOW THE SEPARATE MCS EVENTS
HAVE MERGED INTO A SINGLE MCS THAT IS MOVING GENERALLY EAST
NORTHEAST. 06Z SFC ANALYSIS HAS A WARM FRONT RUNNING FROM NORTHEAST
IOWA INTO SOUTHERN INDIANA. NUMEROUS MESOSCALE LOWS AND OUTFLOW
BOUNDARIES WERE ACROSS CENTRAL AND WESTERN IOWA. THE MAIN
FRONT...ALTHOUGH DISCONTINUOUS...RAN FROM NORTHWEST KANSAS INTO THE
ARROW HEAD OF MINNESOTA. DEW POINTS WERE IN THE LOW TO MID 70S.
&&
.DISCUSSION...
FCST FOR TODAY IS COMPLICATED. FIRST...CAPPED ATMOSPHERE HAS
RESULTED IN THE MCS BEING MUCH FURTHER NORTH THAN WHAT HAS OCCURRED
RECENTLY. CURRENT MCS WILL CLEAR THE CWFA BY MID MORNING LEAVING
A COLD POOL AND BOUNDARIES FOR ADDITIONAL CONVECTION TO FIRE ON.
HIGH POPS ARE IN THE NORTH WITH THE LOWEST IN THE SOUTH. EXTREMELY
HIGH PWS OF 2+ INCHES WILL RESULT IN HEAVY RAIN FROM ANY STORM.
A GOOD JET WILL BE VEERING RIGHT INTO THE AREA TODAY. SO...CLOUDS
SHOULD CLEAR THE AREA AND ALLOW IT TO HEAT UP. THE SOUTH THIRD
SHOULD HEAT UP INTO THE LOWER 90S. THOSE TEMPERATURES COMBINED WITH
LOW TO MID 70 DEW POINTS WILL FORCE APPARENT TEMPERATURES INTO THE
100S. THEREFORE...A HEAT ADVISORY WILL BE ISSUED FOR THE SOUTH THIRD
THIS AFTERNOON.
MAIN FRONT TO MOVE THROUGH DURING THE AFTERNOON. TREMENDOUS ENERGY
WILL BE BUILT UP IN THE ATMOSPHERE SO SEVERE STORMS ARE LIKELY.
SEVERE THREAT WILL ALSO CONTINUE INTO THE EVENING HOURS. THERE
SHOULD BE AN IMPRESSIVE SQUALL LINE THAT FIRES ALONG OR JUST AHEAD
OF THE COLD FRONT. PRECIP CHANCES WILL DIMINISH QUICKLY ONCE THE
FRONT PASSES WITH THE SECOND HALF OF TONIGHT BEING DRY.
AS FOR THE FLASH FLOOD WATCH...WILL CONTINUE FOR THE ENTIRE AREA.
THE NORTHERN TWO THIRDS OF THE CWFA HAVE NOT HAD MUCH IN THE WAY OF
RAIN FOR A FEW DAYS...SO THE GROUND WILL ABSORB SOME RAIN.
HOWEVER...RAINFALL RATES FROM ANY STORM...ESPECIALLY THE MORNING
MCS...WILL BE VERY HIGH AND WILL LIKELY OVERWHELM ANY ABSORPTION.
RAIN CHANCES DO NOT LOOK THAT GOOD ACROSS THE SOUTH THIRD UNTIL THIS
AFTERNOON. BUT THE SOUTH THIRD IS SO SATURATED FROM EXTREME RAINFALL
THE PAST TWO NIGHTS THAT ANY AMOUNT OF RAIN WILL RESULT IN FLASH
FLOODING.
THURSDAY/THURSDAY NIGHT WILL BE DRY WITH LOWER HUMIDITY.
DUE TO THE IMPENDING HIGH IMPACT WX...NO CHANGES WERE MADE TO THE
FCST FROM FRIDAY ON. ...08...
&&
.AVIATION...
MCS MOVING ACROSS THE AREA WILL PRODUCE TSRA WITH VSBYS AOB 2SM
AND CIGS AOB 2KFT. KDBQ/KCID WILL LIKELY HAVE THE HIGHEST IMPACT.
ONCE THE MCS CLEARS THE AREA BY 15Z VFR CONDITIONS ARE EXPECTED.
COLD FRONT MOVING INTO THE AREA DURING THE AFTERNOON WILL ALLOW
THE NEXT ROUND OF TSRA TO DEVELOP. VSBYS/CIGS AOB 2SM AND 2KFT
WILL LIKELY BE SEEN. ONCE CFP OCCURS AT EACH TAF SITE...CONDITIONS
TO AGAIN IMPROVE TO VFR. ...08...
&&
.HYDROLOGY...
THE EXPECTED MCS IS FURTHER NORTH THAN THROUGH AND THE NORTHERN PART
OF THE CWFA WILL WILL TAKE THE BRUNT OF THE HEAVY RAIN THIS MORNING.
THE NEAR TROPICAL ATMOSPHERE WILL ALLOW ANY STORM LATER TODAY AND
THIS EVENING TO PRODUCE HEAVY RAINFALL. RIVER BASINS ACROSS THE
SOUTHERN PART OF OUR AREA ARE EXTREMELY SENSITIVE TO ANY NEW
RAINFALL. CREST FORECASTS WILL LIKELY CHANGE...POSSIBLY
SIGNIFICANTLY...TODAY BASED ON WHAT RAIN FELL AND EXPECTED FUTURE
RAINFALL THROUGH THIS EVENING.
REGARDLESS...SIGNIFICANT FLOODING WILL BE SEEN WITH MAJOR FLOODING
ON SOME RIVERS. EMERGENCY MANAGERS AND ANYONE WITH INTERESTS ALONG
AREA RIVERS NEED TO LISTEN TO FUTURE WEATHER AND RIVER FORECASTS
CAREFULLY AND PLAN ACCORDINGLY. ...08...
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR DES MOINES-HENRY IA-JEFFERSON-LEE-VAN BUREN.
IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR HANCOCK-HENDERSON-MCDONOUGH-WARREN.
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CLARK-SCOTLAND.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR CLARK-SCOTLAND.
&&Hazardous weather outlook, Jun 23, 5:00 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT WED JUN 23 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A MODERATE RISK OF SEVERE STORMS FOR AREAS ROUGHLY ALONG AND EAST OF THE MISSISSIPPI. WEST OF THE MISSISSIPPI THERE IS A SLIGHT RISK OF SEVERE STORMS. TWO ROUNDS OF STORMS WILL BE SEEN ACROSS THE AREA. THE FIRST ROUND WILL CLEAR THE AREA BY MID MORNING. THE SECOND ROUND WILL BE ASSOCIATED WITH THE COLD FRONT THIS AFTERNOON AND EVENING. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS BUT LARGE HAIL IS POSSIBLE. JUST AS IMPORTANT IS THE HEAVY RAIN THREAT FROM EACH ROUND OF STORMS. SINCE THE GROUND IS ALREADY SATURATED...THE POTENTIAL EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT. ADDITIONALLY...THE HEAT INDEX IS EXPECTED TO EXCEED 100 THIS AFTERNOON SOUTH OF A BRIGHTON IOWA TO ALEXIS ILLINOIS LINE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED SOME TIME BETWEEN 10 AM AND 2 PM.
In the hours before
Special weather statement, Jun 23, 1:14 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
114 AM CDT WED JUN 23 2010
IAZ040>042-051>054-063-ILZ001-002-230715-
DUBUQUE IA-DELAWARE IA-BUCHANAN IA-JACKSON IA-JONES IA-BENTON IA-
LINN IA-IOWA IA-JO DAVIESS IL-STEPHENSON IL-
114 AM CDT WED JUN 23 2010
...THUNDERSTORMS DEVELOPING...
THUNDERSTORMS THAT HAVE LIKELY BROUGHT THE AREA A VIVID LIGHT SHOW
OVER THE PAST FEW HOURS WILL GRADUALLY DEVELOP SOUTHWARD OVER THE
AREA THROUGH 4 AM. THE STORMS MAY BE STRONG...PRODUCING WIND GUSTS
TO 40 MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BREIF HEAVY
RAINFALL.
EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.
&&
LAT...LON 4265 9072 4251 9062 4249 8940 4244 8940
4217 9132 4166 9230 4229 9231 4230 9207
4264 9208 4265 9091 4269 9088
ERVINLocal storm report, Jun 23, 3:07 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG JESUP 42.48N 92.07W
06/23/2010 BUCHANAN IA LAW ENFORCEMENT
TREE DOWN IN TOWN. TIME ESTIMATED.
&&
LEGROLocal storm report, Jun 23, 4:04 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND GST 6 W DUBUQUE 42.52N 90.80W
06/23/2010 E70 MPH DUBUQUE IA TRAINED SPOTTER
ESTIMATED 60 TO 70MPH WIND GUSTS.
&&
LEGROLocal storm report, Jun 23, 4:08 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
408 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 AM TSTM WND GST DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
06/23/2010 M59 MPH DUBUQUE IA ASOS
&&
LEGROLocal storm report, Jun 23, 4:27 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND DMG MONTICELLO 42.24N 91.19W
06/23/2010 JONES IA EMERGENCY MNGR
TREE DOWN IN TOWN. TIME ESTIMATED.
&&
LEGROLocal storm report, Jun 23, 4:32 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
432 AM CDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM HEAVY RAIN 3 NW DUBUQUE 42.53N 90.73W
06/23/2010 M1.00 INCH DUBUQUE IA TRAINED SPOTTER
MEASURED IN 30 MINUTES.
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:49 PM CDT | River Flood Warning | DVN | Delaware, Jones | 14 hr |
| Jun 23, 1:14 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 61 min |
| Jun 23, 2:28 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 62 min |
| Jun 23, 3:42 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Delaware, Dubuque, Jackson, Jones | 63 min |
| Jun 23, 4:19 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Muscatine, Scott | 56 min |
| Jun 23, 4:34 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 13 hr |
| Jun 23, 5:56 AM CDT | Flash Flood Warning | DVN | Cedar, Clinton, Iowa, Johnson, Jones, Keokuk and 3 more | 8 hr |
| Jun 23, 7:29 AM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Keokuk, Louisa, Muscatine, Scott and 1 more | 5 hr |
| Jun 23, 10:29 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 34 hr |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 65 min |
| Jun 23, 3:46 PM CDT | Special Weather Statement | DVN | Clinton | 59 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Keokuk, Louisa, Washington | 57 min |
| Jun 23, 3:52 PM CDT | Flash Flood Warning | DVN | Muscatine, Scott | 6 hr |
| Jun 23, 3:56 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Muscatine | 49 min |
| Jun 23, 4:03 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 30 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 48 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 62 min |
| Jun 23, 4:53 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 67 min |
| Jun 23, 5:14 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 61 min |
| Jun 23, 5:30 PM CDT | Flash Flood Warning | DVN | Des Moines, Lee | 6 hr |
| Jun 23, 5:05 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 55 min |
| Jun 23, 5:25 PM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam, Whiteside | 6 hr |
| Jun 23, 5:44 PM CDT | Tornado Warning | DVN | Warren | 46 min |
| Jun 23, 5:57 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 35 min |
| Jun 23, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.